Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 12:39 AM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 12:39 AM CDT (05:39 UTC)
- Expired
- Mar 13, 2007, 2:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 130542
FFWEWX
TXC029-130745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 AM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 245 AM CDT
* AT 1230 AM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED AMOUNTS BETWEEN ONE AND TWO INCHES
ACROSS THE SAN ANTONIO METRO AREA...WHICH WILL CAUSE FLOODING
OF ROADWAYS...LOW LYING AREAS AND POOR DRAINAGE AREAS.
* LOCATIONS IN THE WARNING INCLUDE WINDCREST...UNIVERSAL CITY...
TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST. HEDWIG...
SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...SAN ANTONIO...OLMOS
PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...HOLLYWOOD
PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS RANCH...CROSS
MOUNTAIN AND ALAMO HEIGHTS
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. WHEN
WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2949 9814 2943 9816 2913 9842
2925 9881 2970 9880 2972 9878 2976 9856
$$1 follow-up statement
000
WGUS74 KEWX 130739
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT TUE MAR 13 2007
TXC029-130748-
BEXAR TX-
238 AM CDT TUE MAR 13 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR BEXAR
COUNTY...
AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS ACROSS BEXAR COUNTY HAD DECREASED
IN COVERAGE AND INTENSITY...WITH ONLY A FEW LIGHT SHOWERS REMAINING.
RUNOFF FROM EARLIER RAINS WILL CONTINUE FOR THE NEXT COUPLE HOURS
AND MOTORISTS SHOULD EXERCISE CAUTION.
LAT...LON 2972 9844 2976 9841 2973 9838 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2950 9812 2914 9841 2925 9880
2970 9879 2972 9877 2976 9856
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 11:43 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 12, 11:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1143 PM CDT MON MAR 12 2007 .UPDATE... HAVE UPDATED TO INCREASE POPS FROM THE SAN ANTONIO TO THE NORTH AND NORTHEAST BASED ON RADAR TRENDS. HAVE MAINTAINED MENTION OF LOCALLY HEAVY RAINFALL. WILL CONTINUE TO HOLD OFF ON WATCH DUE TO RELATIVE FAST SPEED AND SMALL COVERAGE OF THE HEAVY RAINS. OTHERWISE, HAVE RE-ESTABLISHED SENSIBLE WEATHER GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 1130 PM CDT MON MAR 12 2007/ AVIATION... SHOWERS AND THUNDERSTORM ARE INCREASING ONCE AGAIN TONIGHT ACROSS SOUTH CENTRAL TEXAS AS AN IMPULSE ROTATES AROUND THE UPPER LEVEL LOW PRESSURE AREA CENTERED OVER NEW MEXICO. MOVEMENT OF THE CONVECTION WAS NORTH AT 20 MPH. THIS AREA OF CONVECTION WILL IMPACT THE I-35 TAF SITES FROM 06Z TO 09Z. LOW MVFR CIGS AND VSBYS WILL BE ASSOCIATED WITH THE CONVECTION. THE HIGH SOIL MOISTURE...LIGHT SFC WINDS AND PARTIAL CLEARING SKIES WILL RESULT IN FOG FORMATION LATE TONIGHT FOR THE I-35 TAF SITES. IFR/LIFR CIGS AND VSBYS WILL DEVELOP BY 10Z AND LAST UNTIL 15Z. MVFR CONDITIONS ARE EXPECTED AFTER 15Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON AFTER 18Z AND LIKELY CONTINUE THRU 03Z. PREV DISCUSSION... /ISSUED 930 PM CDT MON MAR 12 2007/ UPDATE... CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD OF OUTFLOW BOUNDARY THIS EVENING WILL CONTINUE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS INTO THE HILL COUNTRY OVERNIGHT. HAVE UPDATED TO REFLECT RADAR AND SURFACE OBSERVATIONAL TRENDS. WILL MAINTAIN MENTION OF LOCALLY HEAVY RAINFALL, HOWEVER WILL NOT ISSUE FLASH FLOOD WATCH AS THE HEAVIEST RAINS SHOULD BE VERY LOCALIZED. SOME STRONG STORMS ARE POSSIBLE WITH A FEW REPORTS OF SMALL HAIL. THERE COULD BE AN ISOLATED SEVERE STORM OR TWO, HOWEVER WILL NOT MENTION AT THIS TIME. SOME ADJUSTMENTS HAVE ALSO BEEN MADE TO THE SENSIBLE WEATHER GRIDS FOR TONIGHT INTO TUESDAY MORNING. STILL LOOKS LIKE THE MAIN TIMING FOR MORE WIDESPREAD HEAVY RAINS AND SEVERE STORMS WILL BE LATER ON TUESDAY INTO EARLY WEDNESDAY AS THE UPPER LOW OPENS UP AND BECOMES SLIGHTLY NEGATIVE TILT. A FLASH FLOOD WATCH WILL LIKELY HAVE TO BE ISSUED BY THE NEXT TWO SHIFTS SHOULD 00Z MODEL RUNS CONTINUE TRENDS OF 12Z AND 18Z. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 74 62 79 59 / 50 70 70 50 10 AUSTIN BERGSTROM INTL AIRPORT 60 75 62 77 57 / 50 70 70 50 10 DEL RIO INTL AIRPORT 58 74 59 85 57 / 20 40 40 - - SAN ANTONIO INTL AIRPORT 61 73 63 82 56 / 60 70 70 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
Hazardous weather outlook, Mar 12, 5:49 AM CDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT MON MAR 12 2007 TXZ171>173-183>194-202>209-217>225-228-131100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR FLASH FLOODING WILL INCREASE TONIGHT AND A FLASH FLOOD WATCH MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR ALL OF SOUTH CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. FLASH FLOODING IS ALSO POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.
In the hours before
Special weather statement, Mar 12, 10:15 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1015 PM CDT MON MAR 12 2007 TXC055-130900- CALDWELL- 1015 PM CDT MON MAR 12 2007 A RIVER FLOOD WARNING IS IN EFFECT FOR PLUM CREEK NEAR LULING, FOR THE SAN MARCOS RIVER BELOW LULING, FOR THE GUADALUPE RIVER AT GONZALES AND THE GUADALUPE RIVER NEAR CUERO. FOR THE PLUM CREEK NEAR LULING, THE RIVER IS CURRENTLY IN FLOOD NEAR 25 FEET AND THE FLOOD STAGE IS 23 FEET. IT WILL REMAIN IN FLOOD THROUGH TUESDAY. FOR THE SAN MARCOS RIVER BELOW LULING, THE RIVER IS CURRENTLY IN FLOOD NEAR 28 FEET AND THE FLOOD STAGE IS 20 FEET. IT WILL REMAIN IN FLOOD THROUGH TUESDAY. FOR THE GUADALUPE RIVER AT GONZALES, THE RIVER IS CURRENTLY READING 23 FEET AND THE FLOOD STAGE IS 31 FEET. THE RIVER WILL RISE ABOVE THE FLOOD STAGE BY EARLY TUESDAY MORNING. FOR THE GUADALUPE RIVER NEAR CUERO, THE RIVER IS CURRENTLY READING 9 FEET AND THE FLOOD STAGE IS 24 FEET. THE RIVER WILL RISE ABOVE THE FLOOD STAGE BY EARLY WEDNESDAY MORNING. THE FORECAST IS FOR MORE SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY AND ADDITIONAL RAINFALL MAY CHANGE THESE RIVER FORECAST LEVELS. PM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 16 min |
| Mar 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 12, 9:34 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 12, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 27 min |
| Mar 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Mar 12, 9:51 PM CDT | Flash Flood Warning | EWX | Wilson | 114 min |
| Mar 12, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 29 min |
| Mar 13, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 24 hr |
| Mar 13, 11:11 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Mar 13, 11:28 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 32 min |
| Mar 13, 11:53 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 6 hr |
| Mar 13, 11:59 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 31 min |
| Mar 13, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| Mar 13, 12:28 PM CDT | Flash Flood Warning | EWX | Karnes | 6 hr |
| Mar 13, 12:49 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Mar 13, 1:04 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 5 hr |
| Mar 13, 1:12 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 33 min |
| Mar 13, 1:42 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 33 min |
| Mar 13, 1:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lavaca, Lee, Travis, Williamson | 4 hr |
| Mar 13, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 12 min |
| Mar 13, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Mar 13, 2:11 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 4 hr |
| Mar 13, 2:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 46 min |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 50 min |
| Mar 13, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 33 min |
| Mar 13, 6:01 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 4 hr |
| Mar 13, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 13, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.